MAUDE Adverse Event Report: BOVIE MEDICAL CORP. CAUTERY HIGH TEMP FINE TIP; BATTERY POWERED CAUTERY

BOVIE MEDICAL CORP. CAUTERY HIGH TEMP FINE TIP; BATTERY POWERED CAUTERY
Model Number AA01
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation, and no pictures were provided so the complaint could not be confirmed.True root cause is unable to be determined, however the intended use by the customer is an off-label use and that is most likely the cause of the malfunction.This should be considered the final report.If any additional relevant information is identified, it will be submitted in a supplemental report.
 
Event or Problem Description
Complainant alleges "the cautery was selected for use to punch a hole to a prosthetic vessel graft.The first product became too hot, so the tip of the cautery melted.The cautery was replaced with the same lot#'s one.The tip of the second product was found to have been broken from the beginning.The 3rd cautery was used to proceed the procedure.No adverse health consequence to the patient was reported.".

Brand Name
CAUTERY HIGH TEMP FINE TIP
Common Device Name
BATTERY POWERED CAUTERY
Manufacturer (Section D)
BOVIE MEDICAL CORP.
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
terry hall
5115 ulmerton road
clearwater, FL 33760
6166987100
MDR Report Key23547922
Report Number3007208013-2025-00061
Device Sequence Number18462564
Product Code HQP
UDI-Device Identifier00607151011017
UDI-Public00607151011017
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121441
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAA01
Device Lot Number0325Z
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2025
Initial Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown